News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: antidepressant reaction causing nervous system problems?


 hhoward1013 - Sat Apr 14, 2007 2:31 pm

I am a 27 year old female. I have had a bladder surgery and a c-section, a gallbladder surgery. I am very healthy I get an occasional migraine. Grandfather died of heart disease. Granmother died of cancer. Grandmother died of Anuerysm. I am not on any medications right now.
My problem is that I started Lexapro in january. I had an adverse reaction which included ( apetite loss, weight loss 8 lbs in 11 days, severe anxiety, tremor, diziness) My GP advised me to stop the medication after taking it for only 11 days. She then started me on Xanax .5 a day and Effexor 37.5 a day for a week and 75mg a day after that. I took it for 2 weeks and 5 days. I then started having the same bad reaction to it. I stopped the xanax the first day because I had these same reactions with them. They stopped the Effexor and I have had all of the withdrawl symptoms. I have lost 30 lbs all together. I did have a gallbladder surgery 2 weeks ago. I couldn't take any of the medicine that I had because it made me sick. I would tremor, have dizziness and shake uncontrolably almost like I was freezing cold. I also had nervous feelings with it along with feeling dissaccociated. I did take a antibiotic last night due to a sinus infection. Within 30 min of the antibiotic I started to have the above mention symptoms. It lasted all night and half of today. Is there something that could have happened to my nervous system when I had the reaction to the Lexapro? Ever since then I have not been able to take any kind of medication at all. I have been to my doc several times. I have had a cat scan of my brain and everything is ok there. I have also had an Echo because they found a slight murmor when I had my gallbladder surgery. It came back great. I have also had a series of blood work done and it is all normal. The doc says it is from Effexor withdrawl and says with all of the trauma my nervous system has had in the past 3 months it is almost like PTSD. I also want to mention I get frightened at the slightest sounds or scary things on tv even if it is just the 5 oclock news. I almost jump out of my skin. I want to know have you ever heard of anything like this and how long can I expect it to last. It is very scary to go through.
 Dr. Chan Lowe - Sat Apr 21, 2007 6:23 pm

User avatar With psychiatric medications there are many side effects, some of which are quite significant.

When someone is having such symptoms I would recommend they see a psychiatrist to help determine which medication is best to help control symptoms without having unacceptable side effects.

In your case, I would absolutely recommend you see a psychiatrist.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here